Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
1895346 tn?1321309444

medication

lFor several years I was treated for bipolar with lithium, clonipin, and one antipsycotic after another. I live in a very small area and our county mental health dept. shut down. When I went to our community clinic they took me off of lithium because I was losing my hair and the clonipin because it COULD  be misused. and put on serequel which I was told would help all my symptoms. It did not. Now I can't drive, hell I can't even leave my house. I sleep 2 or 3 hours per night and not all at once. My anxiety is so bad that I don't even answer my phone because I don't know who it is. My world is my house and my phone conversations with my kids. Twice I was rushed to the hospital. Once with a seizure and again when my heart rate was 176 beats per minute. No one will listen to me. I can't take it anymore. I feel like the world is coming to an end ALL THE TIME. help me please, I have tried so many different things and suicide is almost the last thing on my list. Please tell me you can help me. I don't know what else to do. I have been hospitalized for bipolar twice . My husband takes care of me but he has end stage liver disease so I just don't see my life getting better.
3 Responses
585414 tn?1288944902
  Yes Seroquel can cause rapid heart beat as a  side effect on occasion and Klonopin if discontinued too abruptly as it is also used as an anti-convulsant then has the potential to cause seizures and there are still many options as to medications that could potentially be used to treat bipolar but only a psychiatrist would understand the specifics. Do a search phrase with the name of your state then "Department of Mental Health Services" (if I post the link it might not go through). Then from there go to that website and see if they might potentially be able to assist you in finding an appropriate referral. NAMI is a good organization and there is one in each state as well and they might be able to help as well.
1895346 tn?1321309444
tHANK YOU SO MUCH FOR THE PROMPT RESPONSE. i HAVE BEEN UP ALL NIGHT TRYING DIFFERENT SITES AND YOU ARE THE ONLY ONE TO  ME SO FAR. I AM IN CRISIS SO THIS IS VERY IMPORTANT TO ME. I WILL DEFINITLY FOLLOW YOUR ADVISE. GOD BLESS YOU
Avatar universal
Is there a general doctor you could go to? It is better than nothing. If you do some research as to the different medications you can try and go in with a suggestion that will help a lot. There are a lot of atypical antipsychotics such as risperadol, invega, you've tried seroquel, geodone, ziprexa (although weight gain and cost are a factor) and abilify (cost may be a factor). There are also the mood stabilizers such as lamotrigine and depakote that may be useful. Lamotrigine is an easy one because it doesn't need blood tests. Make sure you titrate up slowly as it can cause a rash that can be fatal (although that is very very very rare) and titrating up seems to prevent that.

I need a combination of medications. I am on lamotrigine for a mood stabilizer, Geodone as an antipsychotic (it isn't the best but I had bad side effects on the others), and low dose (50mg) trazodone for sleep. It is also a mild antidepressant. It took me three years to find a combination that worked.

I am sorry you do not have access to proper medical care. I hope you can work with a general doctor to get some help.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.